Journal of Global Optimization

, Volume 54, Issue 1, pp 173–184

Strong convergence of an iterative method for pseudo-contractive and monotone mappings

Article

Abstract

In this paper, we introduce an iterative process which converges strongly to a common element of fixed points of pseudo-contractive mapping and solutions of variational inequality problem for monotone mapping. As a consequence, we provide an iteration scheme which converges strongly to a common element of set of fixed points of finite family continuous pseudo-contractive mappings and solutions set of finite family of variational inequality problems for continuous monotone mappings. Our theorems extend and unify most of the results that have been proved for this class of nonlinear mappings.

Keywords

Monotone mappings Nonexpansive mappings Pseudocontractive mappings 

Mathematics Subject Classification (2000)

47H05 47J05 47J25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Blum E., Oettli W.: From optimization and variational inequalities to equilibrium problems. Math. Stud. 63, 123–145 (1994)Google Scholar
  2. 2.
    Borwein J.M.: Fifty years of maximal monotonicity. Optim. Lett. 4, 473–490 (2010)CrossRefGoogle Scholar
  3. 3.
    Browder F.E., Petryshyn W.V.: Construction of fixed points of nonlinear mappings in Hilbert spaces. J. Math. Anal. Appl. 20, 197–228 (1967)CrossRefGoogle Scholar
  4. 4.
    Browder F.E.: Nonlinear monotone operators and convex sets in Banach spaces. Bull. Am. Math. Soc. 71, 780–785 (1965)CrossRefGoogle Scholar
  5. 5.
    Browder F.E.: The fixed point theory of multi-valued mappings in topological vector spaces. Math. Ann. 177, 283–301 (1968)CrossRefGoogle Scholar
  6. 6.
    Bruck R.E.: On the weak convergence ofan ergodic iteration for the solution of variational inequalities for monotone operators in Hilbert space. J. Math. Anal. Appl. 61, 159–164 (1977)CrossRefGoogle Scholar
  7. 7.
    Halpern B.: Fixed points of nonexpanding maps. Bull. Am. Math. Soc. 73, 957–961 (1967)CrossRefGoogle Scholar
  8. 8.
    Iiduka H., Takahashi W.: Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone mappings. Nonlinear Anal. 61, 341–350 (2005)CrossRefGoogle Scholar
  9. 9.
    Iiduka H., Takahashi W., Toyoda M.: Approximation of solutions of variational inequalities for monotone mappings. Pan Am. Math. J. 14, 49–61 (2004)Google Scholar
  10. 10.
    Lions P.L.: Approximation de points fixes de contractions. C. R. Acad. Sci. Sér. A-B Paris 284, 1357–1359 (1977)Google Scholar
  11. 11.
    Lions J.L., Stampacchia G.: Variational inequalities. Comm. Pure Appl. Math. 20, 493–517 (1967)CrossRefGoogle Scholar
  12. 12.
    Liu F., Nashed M.Z.: Regularization of nonlinear ill-posed variational inequalities and convergence rates. Set-Valued Anal. 6, 313–344 (1998)CrossRefGoogle Scholar
  13. 13.
    Moudafi A.: Viscosity approximation methods for fixed point problems. J. Math. Anal. Appl. 241, 46–55 (2000)CrossRefGoogle Scholar
  14. 14.
    Nakajo K., Takahashi W.: Strong and weak convergence theorems by an improved splitting method. Comm. Appl. Nonlinear Anal. 9, 99–107 (2002)Google Scholar
  15. 15.
    Nilsrakoo W., Saejung S.: Equilibrium problems and Moudafi’s viscosity approximation methods in Hilbert spaces. Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 17, 195–213 (2010)Google Scholar
  16. 16.
    Noor M.A., Noor K.I., Al-Said E.: Iterative methods for solving general quasi-variational inequalities. Optim. Lett. 4, 513–530 (2010)CrossRefGoogle Scholar
  17. 17.
    Petrusel A., Yao J.C.: Viscosity approximation to common fixed points of families of nonexpansive mappings with generalized contractions mappings. Nonlinear Anal. 69, 1100–1111 (2008)CrossRefGoogle Scholar
  18. 18.
    Reich S.: Weak convergence theorems for nonexpansive mappings in Banach spaces. J. Math. Anal. Appl. 67, 274–276 (1979)CrossRefGoogle Scholar
  19. 19.
    Su Y., Shang M., Qin X.: An iterative method of solution for equilibrium and optimization problems. Nonlinear Anal. 69, 2709–2719 (2008)CrossRefGoogle Scholar
  20. 20.
    Takahashi W.: Nonlinear variational inequalities and fixed point theorems. J. Math. Soc. Japan 28, 168–181 (1976)CrossRefGoogle Scholar
  21. 21.
    Takahashi W.: Nonlinear complementarity problem and systems of convex inequalities. J. Optim. Theory Appl. 24, 493–508 (1978)CrossRefGoogle Scholar
  22. 22.
    Takahashi W.: Convex Analysis and Approximation of Fixed Points. Yokohama Publishers, Yokohama (2000)Google Scholar
  23. 23.
    Takahashi W., Toyoda M.: Weak convergence theorems for nonexpansive mappings and monotone mappings. J. Optim. Theory Appl. 118, 417–428 (2003)CrossRefGoogle Scholar
  24. 24.
    Takahashi W., Zembayashi K.: Strong and weak convergence theorems for equilibrium problems and relatively nonexpansive mappings in Banach spaces. Nonlinear Anal. 70, 45–57 (2009)CrossRefGoogle Scholar
  25. 25.
    Xu H.K.: Iterative algorithms for nonlinear operators. J. London Math. Soc. 66, 240–256 (2002)CrossRefGoogle Scholar
  26. 26.
    Yao Y., Yao J.C.: On modified iterative method for nonexpansive mappings and monotone mappings. Appl. Math. Comput. 186, 1551–1558 (2007)CrossRefGoogle Scholar
  27. 27.
    Zegeye, H.: An iterative approximation for a common fixed point of two pseudo-contractive mappings. ISRN Math. Anal. 2011, 14. doi:10.5402/2011/621901
  28. 28.
    Zegeye H., Shahzad N.: Approximation methods for a common fixed point of finite family of nonexpansive mappings. Numer. Funct. Anal. 28(11-12), 1405–1419 (2007)CrossRefGoogle Scholar
  29. 29.
    Zegeye H., Shahzad N.: Viscosity approximation methods for a common fixed point of finite family of nonexpansive mappings. Appl. Math. Comput. 191, 155–163 (2007)CrossRefGoogle Scholar
  30. 30.
    Zegeye H., Shahzad N.: Strong convergence for monotone mappings and relatively weak nonexpansive mappings. Nonlinear Anal. 70, 2707–2716 (2009)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC. 2011

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of BotswanaGaboroneBotswana
  2. 2.Department of MathematicsKing Abdul Aziz UniversityJeddahSaudi Arabia

Personalised recommendations